MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; TISSUE ABLATION

INTEGRA LIFESCIENCES (IRELAND) LTD. CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; TISSUE ABLATION
Catalog Number C2602
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
An authorized distributor reported that the cusa excel 36khz straight handpiece is defective which resulted in increased surgical time of 30 minutes or more.There was no patient injury.No additional information has been provided.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The cusa excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr) ¿ the dhr was reviewed and no anomalies that could be associated with the complaint incident was observed.Failure analysis - the evaluation of the returned handpiece (hp) found the transducer to be twisted in the handpiece housing because the torque base was not (or not correctly) used, which is a user mistake.The transducer has low power and has to be replaced, the cable wire is broken on the coil form side and must be re-soldered, and the housing and all o'rings of the coil form need to be exchanged.The calibration, safety and the final test according to manufacturer specification must be performed.Root cause - the root cause is confirmed as overtorquing of the hp due to incorrect assembly and disassembly of the handpiece by the customer using the torque wrench.This results in the torque wrench misaligning the dot on the handpiece and the handpiece connector.Additionally, the transducer has low power and there is a broken cable on the coil form after 4 years in the field with a history of 0 services.Corrective and preventive action (capa) for hp overtorquing is pending implementation of corrective action.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
TISSUE ABLATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24279050
Report Number3006697299-2026-00007
Device Sequence Number18607392
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown